MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE INTEGRA 25X1 RB TW; PISTON SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE INTEGRA 25X1 RB TW; PISTON SYRINGE
Model Number 305311
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that needle integra 25x1 rb tw was not sterile.The following information was provided by the initial reporter: "it was reported that a needle stick injury occurred after a needle was not capped within packaging.Verbatim - per customer: i wanted to alert you to an issue with our integra needles.We had no separate boxes, one with 1 inch and one with 5/8inch replacement needles.They were out of the safety cap and someone here got stuck with it.I wrote down the lot number for you.I did check everything in the draws and went through boxes and put safety checks on the boxes i went through but i wanted to alert you to this.I have the needles and i can send you a picture.(b)(6) rep stated that needle was not capped in package and was sticking out through wrapper.".
 
Event or Problem Description
It was reported that needle integra 25x1 rb tw was not sterile.The following information was provided by the initial reporter: "it was reported that a needle stick injury occurred after a needle was not capped within packaging.Verbatim - per customer: i wanted to alert you to an issue with our integra needles.We had no separate boxes, one with 1 inch and one with 5/8inch replacement needles.They were out of the safety cap and someone here got stuck with it.I wrote down the lot number for you.I did check everything in the draws and went through boxes and put safety checks on the boxes i went through but i wanted to alert you to this.I have the needles and i can send you a picture.Mckesson rep stated that needle was not capped in package and was sticking out through wrapper.".
 
Additional Manufacturer Narrative
H6: investigation summary: a device history record review was performed for provided lot number 6299679.The review did not reveal any detected quality issues during the production process that could have contributed to this reported incident.To aid in the investigation of this incident, 2 physical and 1 picture sample was received for evaluation by our quality team.Through examination of the sample, both have the plastic shield that is not assembled to the needle hub leaving the needle unprotected.One of the samples has part of the needle out of the bottom packaging blister.The photo shows the samples received.The cause for this defect could have resulted during the packaging process where a jam may have occurred, causing the plastic shield to become disassembled from the rest of the part.The web was sealed over, leaving the components inside, going undetected in the next process.Further action has not been determined necessary at this time.

Brand Name
NEEDLE INTEGRA 25X1 RB TW
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key10751997
Report Number1911916-2020-00981
Device Sequence Number3645851
Product Code MEG
UDI-Device Identifier30382903053118
UDI-Public30382903053118
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2021
Device Model Number305311
Device Catalogue Number305311
Device Lot Number6299679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Initial Date Received by Manufacturer 10/01/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;